Alert archive / Utah / Wind Advisories in 2019
Wind Advisory 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 19, 2019, 2:16 PM MDT. It took effect at Jun 20, 2019, 12:00 PM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2019, 2:16 PM MDT (20:16 UTC)
- In effect from
- Jun 20, 2019, 12:00 PM MDT
- Expired
- Jun 21, 2019, 2:41 AM MDT
- In force
- 15 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
817 WWUS75 KSLC 192016 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 216 PM MDT Wed Jun 19 2019 UTZ012>016-019-020-200600- /O.NEW.KSLC.WI.Y.0012.190620T1800Z-190621T0400Z/ Castle Country-San Rafael Swell-Sanpete/Sevier Valleys- West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Including the cities of Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, and Escalante 216 PM MDT Wed Jun 19 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT THURSDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon to 10 PM MDT Thursday. * AFFECTED AREA...Castle Country, the San Rafael Swell, Sanpete and Sevier Valleys, west central and southwest Utah, Utah's Dixie and Zion National Park and south central Utah. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Gusty winds will gradually increase through the morning. The strongest wind gusts will continue through the afternoon and into the evening before diminishing. * IMPACTS...Strong crosswinds will be possible on east-west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ005-200600- /O.NEW.KSLC.WI.Y.0012.190620T1800Z-190621T0400Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 216 PM MDT Wed Jun 19 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT THURSDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon to 10 PM MDT Thursday. * AFFECTED AREA...Great Salt Lake Desert and Mountains. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase behind a cold front through the afternoon and into the evening before diminishing. * IMPACTS...Strong crosswinds will be possible on east-west routes including I-80 from Wendover to Grantsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
066 WWUS75 KSLC 200916 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 316 AM MDT Thu Jun 20 2019 UTZ004-202300- /O.EXB.KSLC.WI.Y.0012.190620T2300Z-190621T1000Z/ Southern Wasatch Front- Including the cities of Lehi, Provo, and Nephi 316 AM MDT Thu Jun 20 2019 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM MDT FRIDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 4 AM MDT Friday. * AFFECTED AREA...The Southern Wasatch Front including Utah Lake. * WINDS...North 20 to 30 mph with gusts up to 55 mph. * TIMING...Gusty winds will gradually increase through the afternoon out of the southwest, before switching to the north and increasing late this afternoon into tonight. * IMPACTS...Strong crosswinds will be possible on east-west routes, making travel difficult especially for high profile vehicles and those towing trailers. Gusty winds will cause a rough chop on Utah Lake. Wind sensitive operations will be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. The strong winds will create dangerous boating conditions on area lakes. These winds will create very choppy water and generate large waves which could capsize or swamp small craft. For your personal safety, operators of small craft are urged to postpone their outings until the winds subside. && $$ UTZ011-202300- /O.EXA.KSLC.WI.Y.0012.190620T1800Z-190621T0400Z/ Western Uinta Basin- Including the cities of Duchesne and Roosevelt 316 AM MDT Thu Jun 20 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from noon today to 10 PM MDT this evening. * AFFECTED AREA...The Western Uinta Basin. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Gusty winds will gradually increase through the morning. The strongest wind gusts will continue through the afternoon and into the evening before diminishing. * IMPACTS...Strong crosswinds will be possible on north-south routes, making travel difficult especially for high profile vehicles and those towing trailers. Wind sensitive operations will be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ012>016-019-020-202300- /O.CON.KSLC.WI.Y.0012.190620T1800Z-190621T0400Z/ Castle Country-San Rafael Swell-Sanpete/Sevier Valleys- West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Including the cities of Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, and Escalante 316 AM MDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... * AFFECTED AREA...Castle Country, the San Rafael Swell, Sanpete and Sevier Valleys, west central and southwest Utah, Utah's Dixie and south central Utah. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Gusty winds will gradually increase through the morning. The strongest wind gusts will continue through the afternoon and into the evening before diminishing. * IMPACTS...Strong crosswinds will be possible on east-west routes, making travel difficult especially for high profile vehicles and those towing trailers. Wind sensitive operations will be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ005-202300- /O.CON.KSLC.WI.Y.0012.190620T1800Z-190621T0400Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 316 AM MDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... * AFFECTED AREA...Great Salt Lake Desert and Mountains. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase behind a cold front through the afternoon and into the evening before diminishing. * IMPACTS...Strong crosswinds will be possible on east-west routes including I-80 from Wendover to Grantsville, making travel difficult especially for high profile vehicles and those towing trailers. Wind sensitive operations will be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
781 WWUS75 KSLC 201529 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 929 AM MDT Thu Jun 20 2019 UTZ012>016-019-020-210400- /O.CON.KSLC.WI.Y.0012.190620T1800Z-190621T0400Z/ Castle Country-San Rafael Swell-Sanpete/Sevier Valleys- West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Including the cities of Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, and Escalante 929 AM MDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...Castle Country, the San Rafael Swell, Sanpete and Sevier Valleys, west central and southwest Utah, Utah's Dixie and south central Utah. * WINDS...Southwest 20 to 30 mph with gusts in excess of 50 mph. * TIMING...Gusty winds will gradually increase through the day. The strongest wind gusts are expected this afternoon, continuing into the evening before diminishing. * IMPACTS...Strong crosswinds will be possible on mainly east-west routes through the area. This may impact travel for high profile vehicles as well as those towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ005-011-210400- /O.CON.KSLC.WI.Y.0012.190620T1800Z-190621T0400Z/ Great Salt Lake Desert and Mountains-Western Uinta Basin- Including the cities of Wendover, Snowville, Duchesne, and Roosevelt 929 AM MDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * AFFECTED AREA...The Great Salt Lake Desert and Mountains and the Western Uinta Basin. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Gusty winds will gradually increase through the day. The strongest wind gusts will continue through the afternoon and into the evening before diminishing. * IMPACTS...Strong crosswinds will be possible on mainly north- south routes through the area. This may impact travel for high profile vehicles as well as those towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ004-210600- /O.CON.KSLC.WI.Y.0012.190620T2300Z-190621T1000Z/ Southern Wasatch Front- Including the cities of Lehi, Provo, and Nephi 929 AM MDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM MDT FRIDAY... * AFFECTED AREA...The southern Wasatch Front, mainly impacting northern Utah County. * WINDS...North 20 to 30 mph with gusts up to 50 mph. * TIMING...Gusty winds will gradually increase through the afternoon out of the southwest, before switching to the north and increasing late this afternoon into tonight. * IMPACTS...Strong crosswinds will be possible on east-west routes including I-15 through the Point of the Mountain area into Lehi. This may impact travel for high profile vehicles as well as those towing trailers. Rough conditions will be possible on Utah Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make travel difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
287 WWUS75 KSLC 210351 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 951 PM MDT Thu Jun 20 2019 UTZ012>016-019-020-210500- /O.EXP.KSLC.WI.Y.0012.000000T0000Z-190621T0400Z/ Castle Country-San Rafael Swell-Sanpete/Sevier Valleys- West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Including the cities of Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, and Escalante 951 PM MDT Thu Jun 20 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... Winds have fallen below advisory thresholds across the area will will continue to diminish during the late evening and overnight hours. $$ UTZ005-011-210500- /O.EXP.KSLC.WI.Y.0012.000000T0000Z-190621T0400Z/ Great Salt Lake Desert and Mountains-Western Uinta Basin- Including the cities of Wendover, Snowville, Duchesne, and Roosevelt 951 PM MDT Thu Jun 20 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... Winds have fallen below advisory thresholds across the area will will continue to diminish during the late evening and overnight hours. $$ UTZ004-211000- /O.CON.KSLC.WI.Y.0012.000000T0000Z-190621T1000Z/ Southern Wasatch Front- Including the cities of Lehi, Provo, and Nephi 951 PM MDT Thu Jun 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT FRIDAY... * AFFECTED AREA...The southern Wasatch Front, mainly impacting northern Utah County. * WINDS...Gusty northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Gusty winds will continue through the remainder of the evening hours before diminishing overnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make travel difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
174 WWUS75 KSLC 210841 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 241 AM MDT Fri Jun 21 2019 UTZ004-210945- /O.CAN.KSLC.WI.Y.0012.000000T0000Z-190621T1000Z/ Southern Wasatch Front- Including the cities of Lehi, Provo, and Nephi 241 AM MDT Fri Jun 21 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Salt Lake City has cancelled the Wind Advisory. Winds have diminished across the Southern Wasatch Front. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 19, 9:47 AM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 19, 9:47 AM MDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 947 AM MDT Wed Jun 19 2019 .SYNOPSIS...Stable conditions will be maintained today beneath a dry northwesterly flow aloft. A cold front will move through Thursday, bringing substantially lower temperatures to the area Friday and this weekend. Warm and dry conditions return next week. && .DISCUSSION...Strong ridging remains in place over the eastern pacific this morning, with axis extending north off the PacNW along 140W . Downstream of this a long wave trough exists from the northern plains and points west across the northern Rockies region, while a dry northwesterly flow aloft dominates aloft locally. Stable conditions within this flow will allow for largely clear skies, drier conditions, and near seasonal temps across the area today. No updates to current package made or planned this morning. The primary feature within the long wave trough over the northern tier is an upper level low just now translating south into northwestern Montana, while a secondary short wave upstream over the PacNW is gaining amplitude along a 130kt upper jet within the backside of the trough. This latter short wave will be the primary driver in cold frontal development and a rapid lowering of heights locally over the next 24 hours, this as a surface trough already exists over central Utah, and will only deepen further with short wave encroachment tomorrow morning. Quite a late June pattern... PREVIOUS DISCUSSION...The vorticity lobe is expected reach and kick out the surface low Thursday, finally driving the surface front south through northern Utah Thursday evening/Friday morning. Breezy conditions will prevail Thursday ahead of and behind the front with gusts up to 40-50 mph likely across much of Utah's eastern and western valleys. Wind advisories for Thursday may be needed this afternoon. The surface front will advance well ahead of the upper level baroclinic zone, however isolated to scattered showers and thunderstorms are still expected across central and eastern Utah Thursday afternoon and night. The drier airmass is expected to eventually make its way through northern Utah overnight Thursday in conjunction with the H7 baroclinic zone. Yet another vorticity lobe will be traveling down the back side of the trough Thursday night, further deepening the upper level trough over Nevada acting to stall out the frontal boundary across southern Utah Friday and Saturday. These two features will be the focus for additional precip across the eastern two thirds of Utah Friday and Saturday before finally clearing out of the area Saturday night. The other talking point with this storm will be the dramatic cool down experienced across the entire FA. The Wasatch Front's temperatures will generally be in the low-mid 80s Thursday, then the mid-upper 60s on Friday and Saturday. The cooler temperatures will continue into southern Utah Saturday with temperatures statewide reaching 15-20 degrees below climo. With models having trended towards increased spread with the weekend storm system, there is now greater uncertainty with the forecast Saturday night and Sunday. Have trended PoPs/Sky higher than previous forecasts for this period given that the GFS is slower moving the system out of the area since it has it developing into a closed low. Sunday night and Monday, however, models return to better agreement with the pattern flattening out ahead the the next storm system deepening off the BritCol and PacNW coast. This will lead to drier and significantly warmer conditions as H7 temperatures pop back up to between 8-12C by Monday afternoon with the flow turning more southwesterly. The pattern will then amplify Tuesday and Wednesday as the storm continues to deepen along the West Coast. It does not make it into Utah before the end of the 7-day forecast period. Rather, a warm and dry pattern with increasing southwest flow is expected during this time, and some areas could see the warmest temperatures so far this year. && .AVIATION...Winds at the SLC terminal are expected to shift to the northwest around 17-19Z. Winds will likely become gusty after 19Z, but there is only a 10 percent chance of gusts greater than 30 mph. Though speeds will decrease after 00Z, winds should remain out of the northwest through at least 05Z. && .FIRE WEATHER...Drier conditions and mostly clear skies are expected across all districts today. A weak upper level trough moving through northern Utah will increase the winds across the northern districts this afternoon/evening. A more potent storm system will approach the area Thursday increasing the winds across all districts. Strong southwest winds combined with low RH will prevail across the southern zones Thursday, in particular zones 492, 489, and 497. The fuels are not approaching critical in any of those zones except 497 (Utah's Dixie), therefore a Red Flag Warning for zone 497 may be warranted depending on the current fuel status. The trough will begin making its way through the area in the form of a strong cold front moving from northwest to southeast Thursday afternoon. Expect a sharp temperature drop and an abrupt northerly wind shift with frontal passage. The storm will also develop widely scattered showers and thunderstorms across central/southern Utah beginning Thursday afternoon with at least isolated to scattered precipitation continuing into the weekend. Some snowflakes are possible above 8,000 feet. Ridging with generally quieter weather is expected late this weekend. Another system is expected to settle into the far western CONUS early next week, leaving Utah under southwest flow aloft. This will support the development of low RH, strong southwest surface winds, and warm/dry conditions across the southern and western districts early to mid next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && DISCUSSION/AVIATION...Merrill/Schoening PREVIOUS DISCUSSION...Bonnette/Cheng For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 19, 4:11 AM MDT, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 411 AM MDT Wed Jun 19 2019 UTZ001>016-019>021-517-518-WYZ021-201015- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 411 AM MDT Wed Jun 19 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight The Duchesne River between Hanna and Myton is expected to remain above flood stage. Waterways will continue to run high, cold, and swift. Exercise caution near waterways, and keep a close eye on children and pets. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong winds are expected across the area Thursday afternoon and evening with wind gusts to 50 mph possible across western Utah. Waterways will continue to run high, cold, and swift particularly Thursday and again early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.